Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 202, NWS Charleston, SC

August 9, 20115 counties in South Carolina; Effingham County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Aug 9, 2011, 6:43 PM EDT for 5 counties in South Carolina; Effingham County, Georgia. It was in force for 62 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 9, 2011, 6:43 PM EDT (22:43 UTC)
Expired
Aug 9, 2011, 7:45 PM EDT
In force
62 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Effingham County, GA, Beaufort County, SC, Colleton County, SC, Dorchester County, SC, Hampton County, SC, Jasper County, SC

The radar

The Charleston,SC radar (KCLX), 51 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 9, 6:50 PM EDTTSTM WND DMG1 Nw Almeda, SCTREES DOWN ON HIGHWAY 278 AND HIGHWAY 68...NEAR VARNVILLE.
Aug 9, 6:50 PM EDTTSTM WND DMGCummings, SCROOF RIPPED OFF OF A TRAILOR AND SEVERAL PECAN TREES UPROOTED. TIME ESTIMATED BY RADAR
Aug 9, 7:17 PM EDTTSTM WND DMGTillman, SCTHE JASPER COUNTY WARNING POINT REPORTED NUMEROUS TREES DOWN AROUND TILLMAN...SOUTH CAROLINA.
Aug 9, 7:27 PM EDTTSTM WND DMG2 Ssw Ridgeland, SCTHE JASPER COUNTY WARNING POINT REPORTED NUMEROUS TREES DOWN AROUND MITCHELLVILLE...SOUTH CAROLINA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 10.7 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2011-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 227 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2011-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
227 J/kg
Mixed-layer CIN
-252 J/kg
Mixed-layer LCL
1371 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-26 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

135 
WUUS52 KCHS 092243
SVRCHS
GAC103-SCC013-029-035-049-053-092345-
/O.NEW.KCHS.SV.W.0202.110809T2243Z-110809T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
643 PM EDT TUE AUG 9 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL EFFINGHAM COUNTY IN SOUTHEAST GEORGIA...
  NORTH CENTRAL BEAUFORT COUNTY IN SOUTHEAST SOUTH CAROLINA...
  COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...
  DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA...
  EASTERN HAMPTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
  NORTHERN JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 745 PM EDT

* AT 639 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM RUFFIN TO 16
  MILES WEST OF GARNETT...MOVING EAST AT 20 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  VARNVILLE...RUFFIN...ALMEDA INTERSECTION...REEVESVILLE...FURMAN...
  CUMMINGS...CANADYS...SAINT GEORGE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.

&&

LAT...LON 3318 8029 3315 8032 3307 8021 3241 8103
      3248 8135 3310 8094 3307 8090 3309 8089
      3313 8090 3314 8089 3329 8059
TIME...MOT...LOC 2243Z 283DEG 19KT 3298 8081 3261 8149

$$

JAQ
2 follow-up statements
336 
WWUS52 KCHS 092309
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
709 PM EDT TUE AUG 9 2011

GAC103-SCC013-029-035-049-053-092345-
/O.CON.KCHS.SV.W.0202.000000T0000Z-110809T2345Z/
DORCHESTER SC-EFFINGHAM GA-HAMPTON SC-JASPER SC-COLLETON SC-
BEAUFORT SC-
709 PM EDT TUE AUG 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR NORTH CENTRAL BEAUFORT...COLLETON...NORTHERN JASPER...EASTERN
HAMPTON...NORTH CENTRAL EFFINGHAM AND DORCHESTER COUNTIES...

AT 705 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM WALTERBORO TO GARNETT...OR ALONG A LINE
EXTENDING FROM WALTERBORO TO 16 MILES SOUTH OF LAKE WARREN STATE
PARK...MOVING EAST AT 20 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...CLYO...
CANADYS...COTTAGEVILLE...DORCHESTER...EARLY BRANCH...GARNETT...
GIVHANS...HARLEYVILLE...ISLANDTON...JEDBURG...POCOTALIGO...
REEVESVILLE...RIDGELAND...ROUND O...SAINT GEORGE...TILLMAN...
VARNVILLE...WALTERBORO...WHITE HALL AND YEMASSEE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. SEEK SHELTER 
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

&&

LAT...LON 3318 8029 3315 8032 3306 8022 3241 8103
      3248 8135 3292 8106 3294 8085 3327 8064
      3329 8060
TIME...MOT...LOC 2308Z 283DEG 19KT 3287 8069 3261 8123

$$

JAQ
373 
WWUS52 KCHS 092335
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
735 PM EDT TUE AUG 9 2011

GAC103-092345-
/O.CAN.KCHS.SV.W.0202.000000T0000Z-110809T2345Z/
EFFINGHAM GA-
735 PM EDT TUE AUG 9 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL EFFINGHAM COUNTY
HAS BEEN CANCELLED...

LAT...LON 3318 8029 3315 8032 3305 8023 3241 8103
      3245 8119 3289 8094 3300 8066 3324 8045
TIME...MOT...LOC 2335Z 283DEG 19KT 3315 8032 3250 8099

$$

SCC013-029-035-049-053-092345-
/O.CON.KCHS.SV.W.0202.000000T0000Z-110809T2345Z/
DORCHESTER SC-HAMPTON SC-JASPER SC-COLLETON SC-BEAUFORT SC-
735 PM EDT TUE AUG 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR NORTH CENTRAL BEAUFORT...CENTRAL COLLETON...NORTHERN JASPER...
EAST CENTRAL HAMPTON AND CENTRAL DORCHESTER COUNTIES...

AT 732 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM DORCHESTER TO RIDGELAND...OR ALONG A LINE
EXTENDING FROM 9 MILES NORTH OF GIVHANS FERRY STATE PARK TO
RIDGELAND...MOVING EAST AT 20 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
COOSAWHATCHIE...COTTAGEVILLE...CUMMINGS...DORCHESTER...EARLY
BRANCH...GILLISONVILLE...GIVHANS...GIVHANS FERRY STATE PARK...
GRAHAMVILLE...GRAYS...HARLEYVILLE...HENDERSONVILLE...JEDBURG...
MCPHERSONVILLE...POCOTALIGO...RIDGELAND...RIDGEVILLE...RITTER...ROUND
O...SWITZERLAND...TILLMAN...WALTERBORO...WHITE HALL AND YEMASSEE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS 
PARTS OF THE AREA. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

&&

LAT...LON 3318 8029 3315 8032 3305 8023 3241 8103
      3245 8119 3289 8094 3300 8066 3324 8045
TIME...MOT...LOC 2335Z 283DEG 19KT 3315 8032 3250 8099

$$

JAQ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 3:39 PM EDT, 3 hours 4 minutes earlier.

Area forecast discussion, Aug 9, 3:39 PM EDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
339 PM EDT TUE AUG 9 2011

.SYNOPSIS...
A WEAK COLD FRONT WILL APPROACH FROM THE NORTHWEST TONIGHT BEFORE
STALLING NEARBY WEDNESDAY. THE FRONT WILL PUSH THROUGH WEDNESDAY
NIGHT FOLLOWED BY HIGH PRESSURE MOVING IN FROM THE NORTH. ANOTHER
COLD FRONT MAY AFFECT THE AREA EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
SHOWERS AND THUNDERSTORMS ARE BEGINNING TO FIRE MOSTLY SOUTH AND
WEST OF THE FORECAST AREA WHERE MORE INSTABILITY RESIDES. THIS
ACTIVITY IS EXPECTED TO TRANSLATE EAST TOWARD THE COAST THROUGH
THIS EVENING AHEAD OF AN APPROACHING SHORTWAVE TROUGH OF LOW
PRESSURE...POSSIBLY COMBINING WITH ISOLATED ACTIVITY FIRING ACROSS
THE AREA ALONG THE SEA BREEZE AND POSSIBLY THE LAKE BREEZE.
COVERAGE SHOULD BE BEST ACROSS SOUTHEAST GEORGIA AND INTERIOR
PORTIONS OF THE FORECAST AREA AND THIS IS WHERE WE HAVE THE
HIGHEST RAIN CHANCES /30 PERCENT/ THROUGH THIS EVENING. ELSEWHERE
WILL MAINTAIN RAIN CHANCES AT 20 PERCENT. ANY STORMS WILL BE
CAPABLE OF PRODUCING HEAVY RAINFALL AND DAMAGING WINDS AND WILL
CONTINUE TO MENTION THE THREAT FOR SEVERE WEATHER IN THE HAZARDOUS
WEATHER OUTLOOK...MOSTLY WEST OF I-95. RAIN CHANCES WILL DIMINISH
OVERNIGHT. LINGERING CLOUD COVER AHEAD OF A SURFACE TROUGH OF LOW
PRESSURE AS WELL AS DECENT LOW- LEVEL WINDS WILL HELP KEEP
TEMPERATURES MILD...WITH LOWS GENERALLY IN THE MID TO UPPER
70S...WARMEST NEAR THE COAST.

&&

.SHORT TERM /WEDNESDAY THROUGH FRIDAY/...
WEDNESDAY...A FAST ZONAL FLOW ALOFT COUPLED WITH DOWNSLOPE
TRAJECTORIES AND DRY MID-LEVEL AIR WILL SUPPORT A MAINLY DRY
FORECAST. THERE ARE SOME SIGNALS THAT THERE MAY BE JUST ENOUGH
LOW-LEVEL CONVERGENCE ALONG THE UPPER GEORGIA COAST TO SUPPORT
ISOLATED SHOWERS/TSTMS FOR A FEW HOURS DURING THE LATE AFTERNOON
HOURS...SO SLIGHT CHANCE POPS WILL BE MAINTAINED ALONG THE I-95
CORRIDOR FROM SAVANNAH SOUTH TO DARIEN WITH DRY CONDITIONS
ELSEWHERE. A SOLID OFFSHORE FLOW WILL DOMINATE FOR MUCH OF THE DAY
WHICH WILL LIKELY PIN THE SEA BREEZE TO THE BEACHES. FORECAST
SOUNDING SUPPORT HIGHS FROM THE UPPER 90S TO NEAR 100 DEGREES INLAND
WITH MID 90S AT THE BEACHES. DEWPOINTS LOOK TO MIX OUT SUFFICIENTLY
TO KEEP HEAT INDICES BELOW HEAT ADVISORY CRITERIA. LOWS WILL RANGE
FROM THE LOWER 70S INLAND TO THE MID-UPPER 70S AT THE BEACHES. A
WEAK TROUGH OF LOW PRESSURE WILL PUSH OFFSHORE LATE WEDNESDAY NIGHT
OR EARLY THURSDAY MORNING.

THURSDAY...A DIFFUSE FRONTAL BOUNDARY WILL SINK SOUTH DURING THE
AFTERNOON AND BECOME STATIONARY ACROSS THE NORTHERN ZONES OVERNIGHT.
MODELS SHOW A LARGE AREA OF SUBSIDENCE/NVA HOLDING FIRM FOR MUCH OF
THE DAY BEFORE A 700MB SHORTWAVE PASSES ACROSS EASTERN NORTH
CAROLINA AND THE SOUTH CAROLINA PEE DEE DURING LATE AFTERNOON/EARLY
EVENING HOURS. THERE MAY BE JUST ENOUGH FORCING ALONG THE TAIL END
OF THIS FEATURE AND LOW-LEVEL CONVERGENCE ALONG THE DIFFUSE BOUNDARY
TO SUPPORT A FEW SHOWERS/TSTMS...BUT IT DOES APPEAR THE BETTER
CHANCES FOR MEASURABLE RAINS WILL REMAIN NORTH OF THE LOCAL FORECAST
AREA. WILL SHOW DRY CONDITIONS THURSDAY AFTERNOON WITH A SLIGHT
CHANCE POPS ACROSS THE NORTHERN ZONES THURSDAY EVENING. IT WILL
CONTINUE WARM AND HUMID AHEAD OF THE FRONT WITH HIGHS RANGING FROM
THE UPPER 90S INLAND WITH LOWER 90S AT THE BEACHES. HEAT INDICES
LOOK TO REMAIN IN CHECK WITH DEWPOINTS MIXING OUT DURING PEAK
HEATING. LOWS WILL RANGE FROM THE LOWER-MID 70S INLAND WITH
MID-UPPER 70S COAST.

FRIDAY...BETTER CHANCES FOR SHOWERS/TSTMS AS THE WEAK FRONT LINGERS
OVER THE AREA AS WEAK IMPULSES EMBEDDED IN THE MEAN LONG-WAVE TROUGH
PASS THROUGH. CHANCE POPS LOOK APPROPRIATE GIVEN THIS REGIME.
TEMPERATURES WILL REMAIN SLIGHTLY ABOVE CLIMATOLOGICAL NORMS WITH
HIGHS MID-UPPER 90S AND LOWS MID-UPPER 70S.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
SFC HIGH PRESSURE WILL BEGIN TO SLIDE OFF THE MID ATLANTIC COAST AS
A MID/UPPER LVL TROUGH DEVELOPS OVER THE EASTERN CONUS THIS WEEKEND.
SLIGHT CHANCES OF SHOWERS/THUNDERSTORMS WILL GRADUALLY INCREASE IN
COVERAGE OVER INLAND AREAS AS A LEE TROUGH BECOMES ENHANCED OVER THE
MIDLANDS. ANOTHER COLD FRONT MAY APPROACH THE REGION FROM THE
NORTHWEST SUNDAY OR MONDAY NEXT WEEK AS A LOW PRESSURE SYSTEM SHIFTS
FROM THE MIDWEST TO THE NORTHEASTERN UNITED STATES. HAVE INCREASED
OVERALL POPS TO CHANCE SUNDAY THROUGH EARLY MONDAY AS A RESULT. HIGH
PRESSURE WILL THEN RETURN BY MIDWEEK. OVERALL...HIGH TEMPS WILL BE
IN THE LOW TO MID 90S WITH A PERSISTENT SOUTH/SOUTHWEST FLOW.
OVERNIGHT LOWS WILL BE IN THE LOW/MID 70S.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
VFR CONDITIONS WILL PREVAIL AT THE TERMINALS THROUGH 18Z/10.
HOWEVER...ISOLATED TO PERHAPS SCATTERED CONVECTION WILL DEVELOP
LATE THIS AFTERNOON AND EVENING. ACTIVITY WILL LIKELY FORM ALONG
THE SEA BREEZE...THEN WITH SOME SHORT WAVE ENERGY ALOFT TO MOVE IN
THIS EVENING THERE COULD BE SOME CONSOLIDATION OF CONVECTION. THE
PROBABILITIES OF TSRA ARE GREATER AT KSAV THAN AT KCHS...SO CB
CLOUDS HAVE BEEN MAINTAINED AT KSAV FROM 21Z TO 02Z. SHOULD ANY
TSRA OCCUR THEY COULD PRODUCE STRONG AND GUSTY WINDS AND MVFR
CONDITIONS. LASTLY...AN INCREASE IN LOW-LEVEL WINDS THIS EVENING
THROUGH THE FIRST HALF OF THE NIGHT MAY LEAD TO MARGINAL LLWS
CONDITIONS BUT CONFIDENCE NOT HIGH ENOUGH TO MENTION JUST YET.

EXTENDED AVIATION OUTLOOK...THERE ARE NO CONCERNS WITH A GREATER
THAN 30 PERCENT CONFIDENCE.

&&

.MARINE...
TONIGHT...THERE IS A 20-25 KT LOW LEVEL JET THAT CROSSES THE
WATERS TONIGHT...WHICH ALLOWS FOR SW WINDS AS HIGH AS 15-20
KT...HIGHEST ACROSS THE NORTHERN SC WATERS AND THE OUTER GA
WATERS. WINDS WILL SHIFT MORE W LATE AS A WEAK COLD FRONT
APPROACHES FROM THE NW. SEAS WILL BUILD SLIGHTLY BUT OVERALL CONDITIONS
SHOULD REMAIN BELOW ADVISORY CRITERIA.

MARINERS ARE ADVISED THAT SOME TSTMS OVER LAND THIS EVENING COULD
PUSH INTO THE ATLANTIC WATERS WITH STRONG AND POTENTIALLY
DAMAGING WINDS ALONG WITH FREQUENT CLOUD TO WATER LIGHTNING.

THURSDAY THROUGH SUNDAY NIGHT...CONDITIONS WILL REMAIN BELOW SMALL
CRAFT ADVISORY THRESHOLDS THROUGH THE PERIOD. A WEAK TROUGH WILL
PUSH OFFSHORE LATE WEDNESDAY NIGHT/EARLY THURSDAY MORNING RESULTING
IN A BRIEF OFFSHORE FLOW. A COLD FRONT IS FORECAST TO PUSH INTO THE
MARINE AREA THURSDAY NIGHT...BUT WINDS LOOK TO REMAIN RATHER LIGHT
WITH THE BOUNDARY ESSENTIALLY BISECTING THE MARINE AREA. A BROADER
ONSHORE FLOW WILL RETURN OVER THE WEEKEND AS HIGH PRESSURE BUILDS
NORTH AND FRONTAL BOUNDARY DISSIPATES.

&&

.CLIMATE...
RECORD MAX TEMPS FOR AUGUST 9...
KCHS...98 SET IN 2007.
KCHL...96 SET IN 1900.
KSAV...99 SET IN 2007 AND PREVIOUS YEARS.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR GAZ087-088-
     099>101-114>119-137>141.
SC...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR SCZ040-042>045-
     047>052.
MARINE...NONE.

&&
Hazardous weather outlook, Aug 9, 4:27 AM EDT, 14 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
427 AM EDT TUE AUG 9 2011

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-100830-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
427 AM EDT TUE AUG 9 2011

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS
EVENING...
...A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

SEVERE THUNDERSTORMS...ISOLATED TO SCATTERED THUNDERSTORMS WILL
IMPACT THE AREA THIS EVENING...AND A FEW OF THESE STORMS COULD
BECOME SEVERE. THE MAIN WEATHER HAZARDS WILL BE DAMAGING WINDS AND
PERHAPS LARGE HAIL. LOCALLY HEAVY RAINFALL MAY ALSO OCCUR.

THE MOST LIKELY AREAS TO BE IMPACTED WILL BE NEAR AND WEST OF
INTERSTATE 95...AND THE MOST LIKELY TIME FOR ANY SEVERE WEATHER IS
BETWEEN 5 PM AND 10 PM.

PEOPLE ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA
SHOULD CONTINUE TO MONITOR THE LATEST WEATHER CONDITIONS
THROUGHOUT THE DAY. THIS CAN BE DONE THROUGH NOAA WEATHER RADIO
ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE. BE PREPARED TO TAKE
ACTION SHOULD THREATENING WEATHER APPROACH OR IF WARNINGS ARE
ISSUED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

EXCESSIVE HEAT...THE COMBINATION OF HOT TEMPERATURES AND MODERATE
LEVELS OF HUMIDITY WILL RESULT IN HEAT INDICES 105 TO 108 DEGREES
WEDNESDAY AFTERNOON. ANOTHER HEAT ADVISORY MAY BE REQUIRED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD BE PREPARED
FOR POSSIBLE ACTIVATION THIS EVENING.

AMZ330-350-352-354-374-100830-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
427 AM EDT TUE AUG 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS EXPECTED AT THIS TIME.

33

In the hours before

Special weather statement, Aug 9, 5:00 PM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
500 PM EDT TUE AUG 9 2011

SCZ040-092130-
ALLENDALE-
500 PM EDT TUE AUG 9 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF ALLENDALE COUNTY
THROUGH 530 PM EDT...

AT 455 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST
OF MILLETT TO APPLETON...MOVING EAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALLENDALE...APPLETON...BARTON...FAIRFAX...MARTIN...MILLETT...
SEIGLING...SYCAMORE AND ULMER...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3316 8154 3311 8136 3312 8119 3306 8112
      3306 8110 3304 8109 3289 8133 3298 8150
      3301 8149 3304 8153 3304 8156 3308 8162
      3310 8162
TIME...MOT...LOC 2100Z 274DEG 14KT 3313 8161 3306 8132
Special weather statement, Aug 9, 5:14 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
514 PM EDT TUE AUG 9 2011

GAZ087-092145-
JENKINS-
514 PM EDT TUE AUG 9 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JENKINS COUNTY
THROUGH 545 PM EDT...

AT 509 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...6 MILES WEST OF HERNDON...MOVING EAST AT 15
MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BUTTS...EMMALANE...HERNDON AND MILLEN...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

&&

LAT...LON 3288 8213 3289 8211 3288 8190 3261 8200
      3261 8201 3266 8209 3282 8215
TIME...MOT...LOC 2114Z 282DEG 15KT 3280 8220
Special weather statement, Aug 9, 5:36 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
536 PM EDT TUE AUG 9 2011

SCZ040-042-092200-
ALLENDALE-HAMPTON-
536 PM EDT TUE AUG 9 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF ALLENDALE AND HAMPTON
COUNTIES THROUGH 600 PM EDT...

AT 533 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR FAIRFAX...MOVING SOUTHEAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BARTON...BRUNSON...CROCKETVILLE...FAIRFAX...GIFFORD...HAMPTON...LAKE
WARREN STATE PARK...MILEY...SYCAMORE AND VARNVILLE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3305 8121 3295 8101 3293 8099 3278 8114
      3295 8135
TIME...MOT...LOC 2137Z 307DEG 13KT 3297 8123

JAQ
Special weather statement, Aug 9, 5:51 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
551 PM EDT TUE AUG 9 2011

GAZ099-100-092215-
BULLOCH-CANDLER-
551 PM EDT TUE AUG 9 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH AND CANDLER
COUNTIES THROUGH 615 PM EDT...

AT 546 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR OLIFFTOWN...MOVING EAST AT 25 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
GEORGIA SOUTHERN...HOPEULIKIT...METTER...MIDDLEGROUND...PORTAL...
PULASKI...REGISTER...STATESBORO AND WESTSIDE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3245 8219 3247 8219 3253 8215 3256 8209
      3256 8207 3255 8203 3258 8202 3256 8171
      3233 8176 3242 8220
TIME...MOT...LOC 2151Z 279DEG 22KT 3249 8208

JAQ
Local storm report, Aug 9, 6:09 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
609 PM EDT TUE AUG 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     TSTM WND DMG     METTER                  32.40N  82.06W
08/09/2011                   CANDLER            GA   LAW ENFORCEMENT

            TREES BLOWN DOWN ON SEVERAL HOUSES IN METTER.

&&

EVENT NUMBER CHS1100762
Local storm report, Aug 9, 6:11 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
611 PM EDT TUE AUG 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0608 PM     TSTM WND DMG     2 SSE METTER            32.37N  82.05W
08/09/2011                   CANDLER            GA   LAW ENFORCEMENT

            TREES AND POWERLINES BLOWN DOWN ON SEVERAL CARS AT THE
            HIGH SCHOOL JUST SOUTH OF DOWNTOWN METTER.

&&

EVENT NUMBER CHS1100763

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 10:50 PM EDTSpecial Weather StatementCHSBeaufort25 min
Aug 9, 4:36 PM EDTSpecial Weather StatementCHSAllendale24 min
Aug 9, 5:00 PM EDTSpecial Weather StatementCHSAllendale30 min
Aug 9, 5:36 PM EDTSpecial Weather StatementCHSHampton24 min
Aug 9, 6:11 PM EDTSevere Thunderstorm WarningCHSAllendale, Hampton64 min
Aug 9, 7:26 PM EDTSevere Thunderstorm WarningCHSBeaufort, Colleton, Hampton, Jasper64 min
Aug 9, 7:46 PM EDTSevere Thunderstorm WarningCHSBeaufort, Charleston, Colleton, Jasper59 min
Aug 9, 7:52 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Colleton, Dorchester53 min
Aug 9, 7:57 PM EDTSevere Thunderstorm WarningCHSJasper63 min
Aug 8, 8:19 PM EDTSpecial Marine WarningCHS87 min
Aug 8, 8:35 PM EDTSpecial Weather StatementCHSTattnall25 min
Aug 8, 8:52 PM EDTSevere Thunderstorm WarningCHSBryan, Chatham, Liberty, McIntosh29 min
Aug 8, 9:17 PM EDTSpecial Weather StatementCHSTattnall58 min
Aug 9, 5:14 PM EDTSpecial Weather StatementCHSJenkins31 min
Aug 9, 5:18 PM EDTSevere Thunderstorm WarningCHSJenkins57 min
Aug 9, 5:51 PM EDTSpecial Weather StatementCHSCandler24 min
Aug 9, 5:54 PM EDTSevere Thunderstorm WarningCHSBulloch, Candler66 min
Aug 9, 6:16 PM EDTSevere Thunderstorm WarningCHSEvans, Tattnall59 min
Aug 9, 6:22 PM EDTSevere Thunderstorm WarningCHSBryan, Bulloch, Effingham, Evans, Liberty, Screven and 1 more53 min
Aug 9, 7:05 PM EDTSevere Thunderstorm WarningCHSBryan, Bulloch, Effingham, Evans, Liberty, Long and 1 more55 min
Aug 9, 7:40 PM EDTAreal Flood AdvisoryCHSLiberty, Long, Tattnall90 min
Aug 9, 7:52 PM EDTSpecial Marine WarningCHS113 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2011Severe Thunderstorm Warnings in Georgia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.